Alert archive / Mississippi / Wind Advisories in 2025
Wind Advisory 5, NWS Jackson, MS
NWS Jackson, MS issued this wind advisory at Mar 15, 2025, 9:32 AM CDT for 29 counties in Mississippi. It took effect at Mar 15, 2025, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2025, 9:32 AM CDT (14:32 UTC)
- In effect from
- Mar 15, 2025, 12:00 PM CDT
- Expired
- Mar 15, 2025, 6:36 PM CDT
- In force
- 7 hr
- Issued by
- NWS Jackson, MS
All 29 counties
Attala County, MS, Choctaw County, MS, Clarke County, MS, Clay County, MS, Copiah County, MS, Covington County, MS, Forrest County, MS, Hinds County, MS, Jasper County, MS, Jefferson Davis County, MS, Jones County, MS, Kemper County, MS, Lamar County, MS, Lauderdale County, MS, Lawrence County, MS, Leake County, MS, Lincoln County, MS, Lowndes County, MS, Madison County, MS, Marion County, MS, Neshoba County, MS, Newton County, MS, Noxubee County, MS, Oktibbeha County, MS, Rankin County, MS, Scott County, MS, Simpson County, MS, Smith County, MS, Winston County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 54 km from the middle of the area, began a volume at 14:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 2.5 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1647 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 648 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 369 m²/s²
- 0-3 km storm-relative helicity
- 427 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 15.9
The text
As transmitted.
098 WWUS74 KJAN 151432 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 932 AM CDT Sat Mar 15 2025 MSZ030>033-037>039-043>046-048>052-054>058-062>066-072>074-152245- /O.NEW.KJAN.WI.Y.0005.250315T1700Z-250316T0000Z/ Clay-Lowndes-Choctaw-Oktibbeha-Attala-Winston-Noxubee-Madison MS- Leake-Neshoba-Kemper-Hinds-Rankin-Scott-Newton-Lauderdale-Copiah- Simpson-Smith-Jasper-Clarke-Lincoln-Lawrence-Jefferson Davis- Covington-Jones-Marion-Lamar-Forrest- Including the cities of Hattiesburg, West Hattiesburg, Bay Springs, Brandon, Starkville, Macon, West Point, Ackerman, Forest, Hazlehurst, Louisville, Madison, Morton, Crystal Springs, Shubuta, De Kalb, Conehatta, Jackson, Prentiss, Union, Lumberton, Brooksville, Mendenhall, Ridgeland, Raleigh, Heidelberg, Bassfield, Brookhaven, Collins, Weir, Mount Olive, Pearl, Pearl River, Kosciusko, Carthage, Magee, Quitman, Stonewall, Wesson, Newton, Meridian, Richland, Canton, Columbus, Taylorsville, Monticello, Columbia, New Hebron, Decatur, Purvis, Scooba, Laurel, and Philadelphia 932 AM CDT Sat Mar 15 2025 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of central, east central, northeast, south central, and southeast Mississippi. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 22
1 follow-up statement
226 WWUS74 KJAN 152336 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 636 PM CDT Sat Mar 15 2025 MSZ030>033-037>039-043>046-048>052-054>058-062>066-072>074-160045- /O.CAN.KJAN.WI.Y.0005.000000T0000Z-250316T0000Z/ Clay-Lowndes-Choctaw-Oktibbeha-Attala-Winston-Noxubee-Madison MS- Leake-Neshoba-Kemper-Hinds-Rankin-Scott-Newton-Lauderdale-Copiah- Simpson-Smith-Jasper-Clarke-Lincoln-Lawrence-Jefferson Davis- Covington-Jones-Marion-Lamar-Forrest- Including the cities of Brooksville, Madison, Canton, De Kalb, Laurel, Forest, Decatur, Mendenhall, Monticello, Hazlehurst, Wesson, Pearl River, Magee, Shubuta, Meridian, Ackerman, Bassfield, Pearl, Newton, Columbus, Quitman, Prentiss, Philadelphia, Mount Olive, Columbia, Stonewall, West Point, Crystal Springs, Brandon, Taylorsville, Jackson, West Hattiesburg, Scooba, Heidelberg, Purvis, Weir, Collins, Lumberton, Macon, Richland, Brookhaven, Union, Raleigh, Ridgeland, New Hebron, Hattiesburg, Conehatta, Carthage, Bay Springs, Starkville, Kosciusko, Louisville, and Morton 636 PM CDT Sat Mar 15 2025 ...WIND ADVISORY IS CANCELLED... High wind gusts have subsided. $$ DL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this wind advisory went out at Mar 15, 6:54 AM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Mar 15, 6:54 AM CDT, 2 hours 38 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 654 AM CDT Sat Mar 15 2025 ...New AVIATION... .DISCUSSION... Issued at 230 AM CDT Sat Mar 15 2025 Saturday through next Friday... Saturday: A severe weather outbreak is expected today through this evening as all modes of severe weather will be possible including strong to violent, long-track tornadoes. Damaging winds 60-70 mph and large hail will be likely as well. As a strong, upper lvl trough pushes towards the area, the low-lvl jet will strengthen during the afternoon over the region. As a result, strong deep-layer shear/SRH and favorable instability in place will lead to multiple rounds of convection with supercell potential throughout mid morning until the evening. A high risk for severe weather continues to be advertised in the greater threat area for violent tornadoes over central into east MS where supercells will have great access to the most unstable air and backed low level flow. Scattered to numerous supercells are likely to develop in the warm sector, and given the fast cell motions and classic nature of the storms, would expect the potential for long tornado tracks, so this continues to be messaged. Outside of severe storms, gusty winds are expected throughout the day. Heavy rainfall is less of concern but flash flooding will be possible within areas that experience training storms. Sunday through next Friday: Ridging pattern along with upper-lvl zonal flow will filter into the region into next week. Temps will start off cooler but will be near seasonal averages. Next chance for rainfall will come on Wednesday as a shortwave trough swings through the area. Mostly showers and a brief cooldown are expected with this disturbance. /SW/EC/ && .AVIATION... (12Z TAFS) Issued at 645 AM CDT Sat Mar 15 2025 Poor flying conditions are expected this morning and aftn. MVFR cigs and gusty winds 25-30kts wl prevail through the aftn away from +TSRA that will become numerous across the area today. At 1130Z a band of +TSRA was noted on local radars across the nw. This band will continue shifting east today while additional +TSRA develop ahead of the band. Conditions are expected to improve this evening with VFR conditions areawide by 06Z. /22/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 78 51 65 40 / 90 40 0 0 Meridian 77 51 68 39 / 90 60 0 0 Vicksburg 76 50 64 40 / 90 30 0 0 Hattiesburg 78 53 73 41 / 80 30 0 0 Natchez 77 50 65 40 / 90 20 0 0 Greenville 72 48 59 40 / 90 30 0 0 Greenwood 75 50 61 38 / 100 50 10 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && /SW/22
In the hours before
Local storm report, Mar 15, 6:42 AM CDT, 2 hours 50 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
642 AM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 AM Tstm Wnd Dmg Elliott 33.69N 89.75W
03/15/2025 Grenada MS Law Enforcement
Report of extensive damage to Elliott
community; downed power lines and multiple
residences destroyed.
&&
KPLocal storm report, Mar 15, 6:45 AM CDT, 2 hours 47 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
645 AM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 AM Hail 2 SE Dermott 33.50N 91.41W
03/15/2025 M0.25 Inch Chicot AR Fire Dept/Rescue
&&
KPLocal storm report, Mar 15, 6:57 AM CDT, 2 hours 35 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
657 AM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 AM Tornado Elliott 33.69N 89.75W
03/15/2025 Grenada MS Law Enforcement
Report of extensive damage to Elliott
community; downed power lines and multiple
residences destroyed.
&&
KPLocal storm report, Mar 15, 8:17 AM CDT, 1 hour 15 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
817 AM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 AM Tstm Wnd Dmg 5 ESE Mer Rouge 32.74N 91.72W
03/15/2025 Morehouse LA Law Enforcement
Report of downed tree.
&&
KPLocal storm report, Mar 15, 8:28 AM CDT, 1 hour 4 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
828 AM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 AM Tstm Wnd Gst 1 WSW Valley Hill 33.50N 90.08W
03/15/2025 M58 MPH Carroll MS ASOS
&&
KPSpecial weather statement, Mar 15, 9:06 AM CDT, 26 minutes before
Special Weather Statement
National Weather Service Jackson MS
906 AM CDT Sat Mar 15 2025
MSZ026>028-036-151445-
Carroll MS-Grenada MS-Montgomery MS-Holmes MS-
906 AM CDT Sat Mar 15 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN HOLMES...CARROLL...
GRENADA AND NORTHWESTERN MONTGOMERY COUNTIES THROUGH 945 AM CDT...
At 906 AM CDT, Doppler radar was tracking a strong thunderstorm near
Emory, or 7 miles northeast of Lexington, moving northeast at 60 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Black Hawk, Coila, and Emory around 910 AM CDT.
Winona, North Carrollton, and Carrollton around 920 AM CDT.
Jefferson and Duck Hill around 930 AM CDT.
Grenada and Elliott around 935 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 100 PM CDT for central and
north central Mississippi.
&&
LAT...LON 3383 8951 3375 8951 3312 8987 3312 9011
3381 9006 3381 8998 3382 8998 3383 8992
TIME...MOT...LOC 1406Z 203DEG 52KT 3321 8999
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
DCThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 7:35 PM CDT | Special Weather Statement | JAN | Bolivar | 55 min |
| Mar 14, 8:31 PM CDT | Special Weather Statement | JAN | Sunflower | 59 min |
| Mar 14, 9:28 PM CDT | Special Weather Statement | JAN | Issaquena, Sharkey | 62 min |
| Mar 14, 10:28 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Issaquena, Leflore, Sharkey, Sunflower, Washington | 62 min |
| Mar 14, 11:11 PM CDT | Tornado Warning | JAN | Carroll, Holmes, Humphreys, Leflore, Sunflower | 64 min |
| Mar 14, 11:58 PM CDT | Tornado Warning | JAN | Carroll, Grenada, Leflore, Montgomery, Webster | 62 min |
| Mar 15, 12:28 AM CDT | Tornado Warning | JAN | Grenada | 47 min |
| Mar 15, 12:36 AM CDT | Special Weather Statement | JAN | Newton, Scott | 54 min |
| Mar 15, 12:47 AM CDT | Severe Thunderstorm Warning | JAN | Rankin, Scott | 43 min |
| Mar 15, 1:22 AM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba | 53 min |
| Mar 15, 1:26 AM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba, Winston | 64 min |
| Mar 15, 1:31 AM CDT | Special Weather Statement | JAN | Scott | 44 min |
| Mar 15, 1:44 AM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee, Winston | 61 min |
| Mar 15, 2:12 AM CDT | Severe Thunderstorm Warning | JAN | Noxubee, Winston | 29 min |
| Mar 15, 2:22 AM CDT | Special Weather Statement | JAN | Newton | 38 min |
| Mar 15, 2:38 AM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 52 min |
| Mar 15, 2:57 AM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba, Newton | 63 min |
| Mar 15, 3:16 AM CDT | Special Weather Statement | JAN | Grenada | 29 min |
| Mar 15, 3:33 AM CDT | Special Weather Statement | JAN | Lowndes | 27 min |
| Mar 15, 5:16 AM CDT | Special Weather Statement | JAN | Bolivar | 29 min |
| Mar 15, 6:04 AM CDT | Severe Thunderstorm Warning | JAN | Washington | 56 min |
| Mar 15, 6:21 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower, Washington | 54 min |
| Mar 15, 7:14 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 46 min |
| Mar 15, 7:56 AM CDT | Flash Flood Warning | JAN | Washington | 4 hr |
| Mar 15, 7:56 AM CDT | Severe Thunderstorm Warning | JAN | Washington | 64 min |
| Mar 15, 7:57 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower, Washington | 48 min |
| Mar 15, 8:30 AM CDT | Flash Flood Warning | JAN | Bolivar | 4 hr |
| Mar 15, 8:34 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower, Washington | 41 min |
| Mar 15, 8:59 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Washington | 61 min |
| Mar 15, 9:06 AM CDT | Special Weather Statement | JAN | Carroll, Grenada, Holmes | 39 min |
| Mar 15, 9:10 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower, Washington | 65 min |
| Mar 15, 9:43 AM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Issaquena, Sharkey, Washington | 62 min |
| Mar 15, 9:50 AM CDT | Tornado Warning | JAN | Issaquena, Sharkey, Washington | 55 min |
| Mar 15, 10:07 AM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Leflore, Sunflower | 53 min |
| Mar 15, 10:26 AM CDT | Tornado Warning | JAN | Humphreys, Leflore, Sharkey, Sunflower, Washington | 64 min |
| Mar 15, 10:41 AM CDT | River Flood Warning | JAN | Carroll, Leflore | 49 hr |
| Mar 15, 10:56 AM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Issaquena, Sharkey, Sunflower, Warren, Washington and 1 more | 64 min |
| Mar 15, 10:59 AM CDT | Tornado Warning | JAN | Franklin, Jefferson, Lincoln | 61 min |
| Mar 15, 11:04 AM CDT | Tornado Warning | JAN | Holmes, Humphreys, Issaquena, Sharkey, Washington | 36 min |
| Mar 15, 11:08 AM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Leflore, Sunflower | 67 min |
| Mar 15, 11:18 AM CDT | Tornado Warning | JAN | Carroll, Holmes, Humphreys, Leflore, Sunflower | 57 min |
| Mar 15, 11:25 AM CDT | Flash Flood Warning | JAN | Humphreys, Issaquena, Leflore, Sharkey, Sunflower, Washington | 4 hr |
| Mar 15, 11:38 AM CDT | Severe Thunderstorm Warning | JAN | Carroll, Holmes, Humphreys, Yazoo | 67 min |
| Mar 15, 11:50 AM CDT | Tornado Warning | JAN | Carroll, Holmes, Humphreys, Yazoo | 55 min |
| Mar 15, 11:56 AM CDT | Tornado Warning | JAN | Carroll, Grenada, Leflore, Montgomery | 49 min |
| Mar 15, 12:02 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Issaquena, Sharkey, Warren, Yazoo | 58 min |
| Mar 15, 12:02 PM CDT | Tornado Warning | JAN | Copiah, Lawrence, Lincoln, Simpson | 58 min |
| Mar 15, 12:31 PM CDT | Tornado Warning | JAN | Attala, Carroll, Choctaw, Grenada, Holmes, Montgomery and 1 more | 59 min |
| Mar 15, 12:39 PM CDT | Tornado Warning | JAN | Jefferson Davis, Lawrence, Marion | 66 min |
| Mar 15, 12:43 PM CDT | Flash Flood Warning | JAN | Carroll, Grenada, Holmes, Humphreys, Leflore, Montgomery and 1 more | 4 hr |
| Mar 15, 12:47 PM CDT | Tornado Warning | JAN | Rankin, Scott, Simpson, Smith | 30 min |
| Mar 15, 12:48 PM CDT | Tornado Warning | JAN | Jasper, Newton, Scott, Smith | 57 min |
| Mar 15, 12:52 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison, Rankin, Scott | 27 min |
| Mar 15, 12:59 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Holmes, Leflore | 46 min |
| Mar 15, 1:26 PM CDT | Flash Flood Warning | JAN | Choctaw, Montgomery, Webster | 2 hr |
| Mar 15, 1:28 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Lincoln, Simpson | 62 min |
| Mar 15, 1:30 PM CDT | Tornado Warning | JAN | Kemper, Lauderdale, Neshoba, Newton | 60 min |
| Mar 15, 1:30 PM CDT | Tornado Warning | JAN | Covington, Jones, Smith | 60 min |
| Mar 15, 1:32 PM CDT | Tornado Warning | JAN | Jefferson Davis, Lawrence, Marion | 58 min |
| Mar 15, 1:35 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Montgomery, Webster | 40 min |
| Mar 15, 1:42 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes, Madison, Yazoo | 48 min |
| Mar 15, 1:55 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Yazoo | 65 min |
| Mar 15, 2:03 PM CDT | Tornado Warning | JAN | Covington, Jefferson Davis, Jones | 57 min |
| Mar 15, 2:09 PM CDT | Tornado Warning | JAN | Clarke, Jasper | 66 min |
| Mar 15, 2:11 PM CDT | Tornado Warning | JAN | Lowndes, Noxubee | 43 min |
| Mar 15, 2:14 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Choctaw, Holmes, Montgomery, Webster | 46 min |
| Mar 15, 2:16 PM CDT | Tornado Warning | JAN | Kemper | 44 min |
| Mar 15, 2:26 PM CDT | Tornado Warning | JAN | Jefferson Davis, Lawrence, Lincoln, Marion | 64 min |
| Mar 15, 2:35 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Lawrence, Lincoln, Rankin, Simpson | 40 min |
| Mar 15, 2:35 PM CDT | Tornado Warning | JAN | Covington, Jones, Smith | 26 min |
| Mar 15, 2:43 PM CDT | Flash Flood Warning | JAN | Copiah, Covington, Jefferson Davis, Lawrence, Lincoln, Marion and 4 more | 4 hr |
| Mar 15, 2:49 PM CDT | Tornado Warning | JAN | Lauderdale, Newton | 56 min |
| Mar 15, 2:51 PM CDT | Tornado Warning | JAN | Marion | 24 min |
| Mar 15, 3:02 PM CDT | Tornado Warning | JAN | Covington, Jasper, Jefferson Davis, Jones, Lamar, Smith | 58 min |
| Mar 15, 3:16 PM CDT | Tornado Warning | JAN | Jasper, Lauderdale, Newton | 25 min |
| Mar 15, 3:18 PM CDT | Flash Flood Warning | JAN | Clarke, Covington, Jasper, Jones, Kemper, Lauderdale and 2 more | 4 hr |
| Mar 15, 3:35 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Forrest, Jefferson Davis, Jones, Lamar, Marion | 55 min |
| Mar 15, 3:43 PM CDT | Tornado Warning | JAN | Kemper, Noxubee | 26 min |
| Mar 15, 3:45 PM CDT | Tornado Warning | JAN | Clarke, Jasper, Lauderdale, Newton, Smith | 60 min |
| Mar 15, 3:50 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Oktibbeha, Webster | 40 min |
Nearby
Wind Advisories in Mississippi, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.